Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 84, NWS Cleveland, OH

June 25, 2013Cuyahoga County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 25, 2013, 3:39 PM EDT for Cuyahoga County, Ohio. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2013, 3:39 PM EDT (19:39 UTC)
Expired
Jun 25, 2013, 4:45 PM EDT
In force
66 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Cuyahoga County, OH

The radar

The Cleveland radar (KCLE), 16 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 3:52 PM EDTTSTM WND GST 58Cleveland, OH
Jun 25, 3:52 PM EDTTSTM WND GST 65Westlake, OHESTIMATED 60-70 MPH.
Jun 25, 4:00 PM EDTTSTM WND DMGCleveland, OHTREE DOWN ON A HOUSE ON WEST SIDE OF CLEVELAND.
Jun 25, 4:31 PM EDTTSTM WND DMGSolon, OH2 FOOT DIAMETER TREE BLOWN OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:37 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WUUS51 KCLE 251939
SVRCLE
OHC035-252045-
/O.NEW.KCLE.SV.W.0084.130625T1939Z-130625T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
339 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUYAHOGA COUNTY IN NORTHEAST OHIO

* UNTIL 445 PM EDT

* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WESTLAKE...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STRONGSVILLE...
  CLEVELAND...
  WESTLAKE...
  LAKEWOOD...
  PARMA...
  NORTH ROYALTON...
  CLEVELAND HEIGHTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4157 8148 4157 8139 4135 8139 4135 8159
      4133 8159 4131 8159 4128 8156 4127 8188
      4135 8188 4136 8197 4151 8196 4149 8188
      4151 8181 4150 8175 4163 8150
TIME...MOT...LOC 1940Z 275DEG 37KT 4146 8199

$$

KING
2 follow-up statements
692 
WWUS51 KCLE 251958
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
358 PM EDT TUE JUN 25 2013

OHC035-252045-
/O.CON.KCLE.SV.W.0084.000000T0000Z-130625T2045Z/
CUYAHOGA OH-
358 PM EDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CUYAHOGA COUNTY...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR FAIRVIEW PARK...OR 8 MILES WEST OF CLEVELAND...MOVING EAST AT 50
MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CLEVELAND...CUYAHOGA HEIGHTS...NEWBURGH HEIGHTS...BROOKLYN HEIGHTS...
GARFIELD HEIGHTS...MAPLE HEIGHTS...NORTH RANDALL...WARRENSVILLE
HEIGHTS...BEDFORD HEIGHTS AND BEDFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN AVON. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN OHIO.

&&

LAT...LON 4157 8148 4157 8139 4135 8139 4135 8159
      4133 8159 4131 8159 4128 8156 4127 8188
      4135 8188 4136 8197 4151 8196 4149 8188
      4151 8181 4150 8175 4163 8150
TIME...MOT...LOC 1957Z 275DEG 37KT 4144 8176

$$

CLARK
115 
WWUS51 KCLE 252039
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
439 PM EDT TUE JUN 25 2013

OHC035-252050-
/O.EXP.KCLE.SV.W.0084.000000T0000Z-130625T2045Z/
CUYAHOGA OH-
439 PM EDT TUE JUN 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR CUYAHOGA COUNTY EXPIRES AT 445
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

LAT...LON 4157 8148 4157 8139 4135 8139 4135 8159
      4133 8159 4131 8159 4128 8156 4127 8188
      4135 8188 4136 8197 4151 8196 4149 8188
      4151 8181 4150 8175 4163 8150
TIME...MOT...LOC 2040Z 275DEG 37KT 4140 8117

$$

KING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:15 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 25, 3:15 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EDT TUE JUN 25 2013

.SYNOPSIS...
A FRONTAL BOUNDARY ACROSS THE LOWER LAKES WILL REMAIN NEARLY
STATIONARY THROUGH MID WEEK. A LOW PRESSURE SYSTEM WILL MOVE ACROSS
THE AREA ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
GULF MOISTURE ENTRENCHED OVER THE AREA.  CAPES HOVERING AROUND 3000
J/KG AND LI S UP TO MINUS 6 EXPECT CONVECTION TO DEVELOP IN THE WEST
AND MOVE ACROSS THE AREA THIS EVENING. NO PARTICULAR BOUNDARY THAT I
CAN LATCH ONTO TO TIME CONVECTION THIS EVENING.   THEN AFTER A LULL
IN THE CONVECTION TOWARD SUNSET EXPECT A SECOND WAVE OF CONVECTION
FROM THE TSRA NOW DEVELOPING FROM CENTRAL ILLINOIS INTO MISSOURI.
IT WILL BE CONTINUED WARM AND MUGGY TONIGHT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
EXPECT SOME LINGERING TSRA ACROSS AREA WEDNESDAY MORNING.  ANOTHER
ROUND OF CONVECTION WEDNESDAY AFTERNOON/EVENING...CONFIDENCE IS LOW
ON THE PRECISE TIMING AS NO LONGER HAVE THE STRONG LOW PRESSURE
SYSTEM WILL MOVE INTO THE AREA WEDNESDAY NIGHT AND THEN MOVE ACROSS
THE AREA ON THURSDAY.

THE TRAILING COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY USHERING
IN MORE SEASONAL CONDITIONS.  BROAD UPPER TROUGH WILL MOVE OVER THE
AREA FRIDAY...WILL KEEP CHANCE POPS THROUGH PERIOD AS SERIES OF
SHORT WAVES MOVE THROUGH THE UPPER TROUGH.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE LONG TERM BEGINS ON SATURDAY WITH MODELS CONTINUING TO SHOW AN
UPPER LOW DIGGING INTO AND THEN GETTING STUCK IN THE GREAT LAKES
REGION. THIS GREAT LAKES UPPER LOW DEVELOPS SOUTH SUNDAY AND MONDAY
INTO AN ELONGATED TROF THAT EXTENDS TO THE GULF COAST WITH ITS AXIS
WEST OF THE AREA.  ALL THE WHILE...BOTH MODELS SHOW DEEP MOISTURE
ACROSS THE AREA. WILL HAVE CHANCE POPS WITH 60-80% CLOUD COVER ON
AVERAGE THROUGH THE LONG TERM PERIOD. TEMPS LOWER THAN THE PAST FEW
DAYS WITH HIGHS IN THE UPPER 70S TO NEAR 80 AND LOWS IN THE LOWER
60S WITH A FEW UPPER 50S.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
CUMULUS LINE NEAR AN OUTFLOW BOUNDARY IN EASTERN/SOUTHEASTERN
PORTION OF THE AREA IN THE VICINITY OF KYNG TO KCAK. ANOTHER
BOUNDARY ACROSS NWRN OHIO. CONCERNED FOR THUNDERSTORM INITIATION
BOTH LOCATIONS. OVER THE NEXT COUPLE HOURS. REMAINDER OF THE AREA
US ALSO GENERALLY BECOMING MORE UNSTABLE THROUGH THE AFTERNOON
WITH AMPLE MOISTURE IN PLACE. EXPECTING A BREAK THIS EVENING IN
THE WAKE OF ANY AFTERNOON CONVECTION. THIS WOULD BE FOLLOWED BY
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MOVING IN FROM THE WEST
AROUND/AFTER MIDNIGHT. OVERNIGHT NAM SHOWS INCREASING MOISTURE AND
CONVERGENCE ACROSS THE AREA SO BELIEVE MVFR/LOCAL IFR IN SHOWERS
AND THUNDERSTORMS WILL BE INCREASING FROM OVERNIGHT INTO WEDNESDAY.

.OUTLOOK...NON-VFR IN SCATTERED/NUMEROUS SHOWERS/THUNDERSTORMS AS
WELL AS EARLY MORNING MIST/FOG THROUGH SUNDAY.

&&

.MARINE...
SOUTHWEST WINDS OF 15 TO 20 KNOTS WITH WAVES OF 2 TO 4 FEET ON THE
EAST END OF LAKE ERIE WILL DECREASE TO 10 TO 15 KNOTS TONIGHT. THE FLOW
WILL REMAIN OUT OF THE SOUTHWEST ON WEDNESDAY AHEAD OF LOW PRESSURE
APPROACHING FROM THE PLAINS. WINDS MAY TRY TO RAMP UP AGAIN AS THIS
LOW APPROACHES THE LAKE ON WEDNESDAY EVENING...BEFORE SHIFTING TO
THE NORTHWEST BEHIND IT ON THURSDAY. DEPENDING ON THE EXACT STRENGTH
AND TRAJECTORY OF THE LOW...A SMALL CRAFT ADVISORY MAY BE NEEDED FOR
A BRIEF WINDOW OF TIME...ESPECIALLY AS THE FLOW BECOMES ONSHORE ON
THURSDAY AND FRIDAY.

MARINERS SHOULD BE PREPARED FOR MULTIPLE ROUNDS OF THUNDERSTORMS
THROUGH WEDNESDAY NIGHT. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BE
STRONG WITH SEVERE WINDS...LARGE HAIL AND HEAVY RAIN. AN UPPER LEVEL
TROUGH WILL THEN DEVELOP OVER THE REGION FROM FRIDAY INTO THE
WEEKEND WITH THUNDERSTORMS BECOMING MORE SCATTERED IN NATURE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...TK
AVIATION...TK
MARINE...KEC
Hazardous weather outlook, Jun 25, 4:16 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
416 AM EDT TUE JUN 25 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-260830-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
416 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THUNDERSTORMS THAT DEVELOP OVER WISCONSIN AND SOUTHERN
MICHIGAN MAY MOVE INTO THE REGION BY MID AFTERNOON AND COULD
PERSIST INTO THE EVENING. THE MAIN THREAT FROM THIS COMPLEX OF
THUNDERSTORMS WILL BE STRONG DAMAGING WINDS. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
INTO THURSDAY. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE.
THE POTENTIAL OF LOCALLY HEAVY RAINFALL WILL ALSO EXIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:48 AM EDTSpecial Marine WarningCLE117 min
Jun 25, 2:57 PM EDTSpecial Marine WarningCLE2 hr
Jun 25, 3:23 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Lorain67 min
Jun 25, 3:39 PM EDTSevere Thunderstorm WarningCLEPortage, Stark, Summit66 min
Jun 25, 3:50 PM EDTSevere Thunderstorm WarningCLEStark40 min
Jun 25, 3:54 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull51 min
Jun 25, 4:08 PM EDTSevere Thunderstorm WarningCLEMedina, Summit67 min
Jun 25, 4:09 PM EDTSpecial Marine WarningCLE2 hr
Jun 25, 4:13 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake62 min
Jun 25, 4:19 PM EDTSevere Thunderstorm WarningCLEPortage, Trumbull56 min
Jun 25, 4:25 PM EDTSevere Thunderstorm WarningCLEKnox, Morrow65 min
Jun 25, 4:30 PM EDTSevere Thunderstorm WarningCLEStark, Wayne60 min
Jun 25, 4:33 PM EDTSevere Thunderstorm WarningCLEAshland, Richland57 min
Jun 25, 4:42 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Summit, Trumbull63 min
Jun 25, 4:59 PM EDTSevere Thunderstorm WarningCLEHolmes61 min
Jun 25, 5:43 PM EDTSevere Thunderstorm WarningCLEMahoning47 min
Jun 25, 7:10 PM EDTSpecial Marine WarningCLE2 hr
Jun 25, 7:39 PM EDTSpecial Marine WarningCLE111 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.